A 40-year-old female asked:
I have frequent minor palpitations. no serious heart conditions tho. is amitriptyline at a low dose safe for me? i've read it causes arrhythmia.
1 doctor answer • 3 doctors weighed in
Cardiac Electrophysiology 34 years experience
Depends on history: Amitriptyline is more likely to cause serious palpitations in those over age 60, with a history of heart disease or arrhythmias, and usually at higher doses. Accordingly it's hard to say in your case without knowing more of your medical history.
5.1k viewsReviewed >2 years ago
Last updated Apr 1, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.